PURPOSE:Diarrhea is recognized as a common adverse event associated with tyrosine kinase inhibitors (TKIs), with those targeting the ErbB family of receptors being associated with the highest rate of diarrhea. METHODS:This paper reviews data on the incidence, timing, and duration of diarrhea associated with US Food and Drug Administration-approved ErbB family-targeted TKIs from the published literature, and sets forth recommendations for management. RESULTS:In the absence of anti-diarrheal prophylaxis the incidence of any-grade diarrhea varies and typically occurs early during the course of treatment. Although it is difficult to determine if the incidence and severity of diarrhea is related to inhibition of a particular kinase target because of the multi-targeted and overlapping activity of many agents, evidence suggests that second-generation TKIs with broader target profiles (i.e., afatinib, lapatinib, neratinib) result in a higher incidence of diarrhea compared with highly specific first- (erlotinib, gefitinib) or third- (osimertinib) generation agents. The mechanisms responsible for TKI-associated diarrhea are not fully understood and are likely multi-factorial, involving dysregulated ion transport, inflammation, and mucosal injury. Management strategies have been developed-and continue to be refined-to prevent and reduce the severity and duration of TKI-associated diarrhea. For agents associated with more significant symptoms, anti-diarrheal prophylaxis reduces the incidence and severity of diarrhea, and ongoing studies are evaluating specific strategies to further reduce incidence and duration of TKI-associated diarrhea. CONCLUSIONS:Continued investigations into risk factors and pharmacogenomic markers for diarrhea may further improve management of this common toxicity.